stabbing pains

Hi Everybody has anyone experenced stabbing pains in the lower abdoman 3rd day into my chemo and have been getting these pains since yesterday,have rung the hospital but they seem to think that is to do with the fact that I have not been to the loo since tue I have taken movicol but that is not helping now the hospital are telling me to take milk of magnesia just feel really miserable anybody help xxxx

12 Replies

oldestnewest
  • Hi, I am so sorry that you are suffering in this way,as I know from my own experience that being constipated is awful. I cannot help you with the stabbing pains,but would be tempted if they do not subside to go to A&E,& take your treatment details etc with you. I can tell you that I was prescribed Laxido by my Oncologist & that works well for me,this is just crystals you dissolve in water.

    I do hope that you can get this sorted & wish you well.xxx

  • I did have stabbing pains just above my pubic bone .... I had them on and off throughout chemo my onc though it was to do with the healing process so nothing came off them.. but please don't suffer in silence .... if they get too bad I agre with caleda4 go to a&e ... hope you feel better soon 🤗🤗

  • Hi

    Stick with the Movicol it will work, it works by softening the stools so making passing them easier but it can take a while. If you've had one today and nothing has happened try having another (you can have up to 8 for severe impaction) read the instructions but each time you have one give it time to work or you'll go the other way. Also walking just pace up and down you'll be surprised how it gets things moving and drink lots of water.

    As for the pains it could be a bit of trapped wind so I'd have some mints or peppermint tea to try and help relieve it.

    Hope you get relief soon

    L4W

  • Thanks will try the mints anythig that may help x

  • I gad stabbing pains during my first 2 chemos and was told completely normal part of the healing .

    Any doubts then maybe A & E or Back to Oncologist or GP. Hope you feel better soon xx

  • I would recommend mints or mint tea or calomile tea to relax the bowel, Mix milk of magnesia with the Movicol and hot water, it does help, Also massage your tummy anti clockwise, drink plenty of fluids and hopefully you will get some movement.

  • Hi

    Sorry you are in pain and if continues ring your CNS or go to AE . My onc team were able to arrange for me to be an expected arrival at AE and had forwarded my notes which meant I didn't have to wait hours to be assessed.

    I had problems and pain with constipation before my surgery and ended up in AE but they were more like bad contractions causing me to be sick and felt like I was in labour . Had an X-ray to confirm there wasn't a blockage and then given suppository and laxido which did the trick . Couldn't believe all that pain was due to not having a poo !

    I did also get some pain/ discomfort in my stomach about night 3 or 4 after chemo but didn't last . Was convinced my stomach had shrunk overnight so thought it was working Walking around the house definitely helped. As someone has already suggested drinking water and mint tea is good .

    Hope the pain reduces or you get help soon and are more comfortable .

    Best wishes Kim X

  • Hi Jenny

    I did indeed have this particularly after my first chemo (I've had 3 now) and much less after my 2nd.... nothing after my 3rd. I was told it was the chemo working, (it goes in like a tsunami at first) I would agree with everyone else though that it's best to get it checked out.

    If it is constipation in your case I have that found adding ground linseed to my morning cereal totally sorts it for me.

    The first session is hard because you don't know what to expect, try to relax as much as you can. Big hugs, Marian xx

  • Thank you so much like you say it is all the unknown x

  • I had awful abdo pain after my first chemo about day 3 - I personally think it's due to the chemo attacking the tumours for the first time. I had chemo before debunking .

    I didn't get the same pain with subsequent chemo

  • I, too, was told by my Onco that my pain was caused by the chemo attacking the tumours. It helped me cope a lot more easily. The worse I felt the moreI felt the chemo was doing me good. Hope you feel better soon.

    Love, Solange 😊

  • I hope that is true,feeling in less pain today xx❤️

You may also like...